MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 3387S-40
Medical Device Problem Codes Break (1069); High impedance (1291); Low impedance (2285); Material Deformation (2976)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It is being reported that the patient¿s right brain lead was visibly fractured.This was determined during interoperative examination and testing of impedance values.Impedances were checked, pre-procedure and found to be abnormal.Patient had reported loss of symptom control approximately one month ago.Exact date is unknown.Patient started experiencing significant tremor on the left side of his body that was not resolved by changing programming.X-rays were taken and a noticeable bend/kink in the right brain lead was visible.Surgical intervention was opted for to examine the right brain lead and test interoperative impedances.Upon testing the right brain lead impedances were abnormal on all electrodes.Issue is not resolved at time of this report.It is undetermined if this time if the right brain lead will be replaced in the future.It is also undetermined if the patient is a surgical candidate for another lead replacement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the manufacturing representative (rep).Rep reported that the cause of the fractured lead was unknown.Rep reported that the patient is scheduled for a lead replacement on (b)(6) 2025.
 
Additional Manufacturer Narrative
D3: product id# 3387s-40 lot:va0qxld the returned device was subjected to a series of standard tests that include but is not limited to visual inspection and electrical testing.Reliability non-conformance.Conductor(s) stretched.Conductor pairs 2-1 and 2-3 are shorted.All conductors broken 75.0 cm from distal end (overstress).Wire broken in body of lead.Insulation torn under electrode.Continuity acceptable.Suspected body fluid observed in lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23072779
Report Number2649622-2025-25796
Device Sequence Number10064647
Product Code MHY
UDI-Device Identifier00643169313514
UDI-Public(01)00643169313514(17)170905(10)VA0QXLD
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2017
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA0QXLD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer09/24/2025
10/20/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight68 KG